Obsessive-Compulsive Disorder; A Primer for Clinicians

Loading Events

« All Events

  • This event has passed.

Obsessive-Compulsive Disorder; A Primer for Clinicians

September 30 @ 8:00 am 11:00 am CDT

The DSM-5 category of Obsessive-Compulsive Disorders and related Disorders contain a hodgepodge of disorders that have in common a pattern of compulsive or driven repetitive behaviors associated with significant personal distress or impaired functioning. In this presentation we will focus on Obsessive Compulsive Disorder and will describe the key features and ways of understanding and treating it. This Primer for the clinician will examine the essential features of OCD and will include the essentials of Diagnosis; and therefore, effective treatments. We will be looking at Differential Diagnosis and utilize the most current evidence-based treatments and methods. DSM-5 criteria and developmental course and cultural and gender considerations will be featured along with prevalence. Course and medication treatments will be covered. Key distinctions will be made to clarify OCD from anxiety Disorders and Obsessive-Compulsive Personality Disorder. The treatment of OCD will be discussed along with a case study for the clinician to apply the diagnostic and treatment components that will be covered in this presentation.

OBJECTIVES

Participants will be able to meet the following objectives:

  1. Provide the most up-to-date and accurate diagnostic resource using the DSM-5
  2. Provide an understanding of utilizing differential diagnosis with OCD
  3. Describe the essentials of diagnosis and treatment with OCD populations.
  4. Provide a roadmap to navigate treatment applications and interventions with OCD populations
  5. Apply DSM-5 criteria and formulate diagnosis in case-study example
  6. Offer important distinctions when facing cultural and gender considerations with OCD populations
  7. Provide an effective primer for the clinician in understanding the OCD client

SCHEDULE:

1:00 – 2:00 pm = 60 minutes, 1 clock hour, 1.2 contact hours, .12 CEUs

*Introduction to OCD – The Essential Features

*The essentials of Diagnosis utilizing DSM-5

2:00 – 3:00 pm = 60 minutes, 1 clock hour, 1.2 contact hours, .12 CEUs

*Treatments of OCD and Case study application

3:00 – 4:00 pm = 60 minutes, 1 clock hour, 1.2 contact hours, .12 CEUs

*Closing thoughts, clinical considerations

*Q&A

Presenter:

Nigel B Darvell, MSW, LCSW, ACSW, is a licensed Clinical Social worker in private practice for over 35 years. He specializes in the treatment of addictions and Dual Diagnosis and is senior Assistant professor of Psychology at McKendree University. Mr. Darvell has conducted several hundred workshops and trainings over the years and developed the widely utilized anger management program called TAME which has been utilized by law enforcement and schools and companies. Mr. Darvell has written and developed several new curriculums for local universities in new and alternative approaches to treating addictions and Substance use Disorders. He is currently on the Social work ethics Committee for the Missouri National Association of Social Workers and has provided workshops to Missouri NASW chapter for several years and is a much sought-after speaker. Mr. Darvell’s number one goal of every workshop and presentation is that the attendee can put into practice what was learned in the workshop quickly and effectively in the work they do with their clients. He is currently completing two manuscripts for publication on Anger related Disorders and treatment approaches and the Therapeutic Values of Tattoos and why they matter for clinical practice.

$69